MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 TITANIUM CORONAL ROD BENDER RIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US XIA 3 TITANIUM CORONAL ROD BENDER RIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48230190
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/05/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that upon putting a coronal bend in the rod, the coronal bender broke.Surgery was successfully completed with a coronal bender in a backup set.There are no reports of adverse health consequences.
 
Additional Manufacturer Narrative
The customer reported event was confirmed via correspondence.The device was not returned thus visual inspection could not be performed.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.The device was found to be manufactured in 2010, making it almost 8 years old at the time of the event.Most likely root cause is wear due to the device's extended use.The instruments ifu states that "the life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Great care must be taken of the instruments to ensure that they remain in good working order.".
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM CORONAL ROD BENDER RIGHT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7239709
Report Number0009617544-2018-00028
Device Sequence Number19046042
Product Code LXH
UDI-Device Identifier07613327265040
UDI-Public(01)07613327265040
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48230190
Device Catalogue Number48230190
Device Lot Number101337
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/06/2018
Supplement Date Received by Manufacturer05/24/2018
Initial Report FDA Received Date02/03/2018
Supplement Report FDA Received Date06/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1